Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Wichita, KS

June 8, 2011Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2011, 8:42 PM CDT for Reno County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:42 PM CDT (01:42 UTC)
Expired
Jun 8, 2011, 9:29 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:47 PM CDTHAIL 1.53 Nne Penalosa, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:18 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2303 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS53 KICT 090142
SVRICT
KSC155-090245-
/O.NEW.KICT.SV.W.0178.110609T0142Z-110609T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR PENALOSA...OR 13 MILES WEST OF KINGMAN...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PRETTY PRAIRIE...PARTRIDGE...LANGDON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3795 9833 3801 9782 3773 9785 3773 9846
TIME...MOT...LOC 0142Z 232DEG 33KT 3772 9833
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
4 follow-up statements
968 
WWUS53 KICT 090151
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT WED JUN 8 2011

KSC155-090245-
/O.CON.KICT.SV.W.0178.000000T0000Z-110609T0245Z/
RENO KS-
851 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RENO
COUNTY UNTIL 945 PM CDT...

AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PENALOSA...OR 11 MILES NORTHWEST OF KINGMAN...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PRETTY PRAIRIE...PARTRIDGE AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3795 9833 3801 9782 3773 9785 3773 9846
TIME...MOT...LOC 0151Z 232DEG 33KT 3777 9825
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
661 
WWUS53 KICT 090159
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT WED JUN 8 2011

KSC155-090245-
/O.CON.KICT.SV.W.0178.000000T0000Z-110609T0245Z/
RENO KS-
859 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RENO
COUNTY UNTIL 945 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF PENALOSA...OR 11 MILES NORTHWEST OF
KINGMAN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PRETTY PRAIRIE AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3793 9828 3801 9782 3774 9785 3774 9832
TIME...MOT...LOC 0159Z 232DEG 33KT 3781 9817
WIND...HAIL 60MPH 1.50IN

$$

KETCHAM
935 
WWUS53 KICT 090211
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT WED JUN 8 2011

KSC155-090245-
/O.CON.KICT.SV.W.0178.000000T0000Z-110609T0245Z/
RENO KS-
911 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 945 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PRETTY PRAIRIE...OR 11 MILES NORTH OF KINGMAN...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3775 9819 3795 9815 3801 9782 3774 9785
TIME...MOT...LOC 0211Z 232DEG 33KT 3782 9806
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
393 
WWUS53 KICT 090229
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT WED JUN 8 2011

KSC155-090239-
/O.CAN.KICT.SV.W.0178.000000T0000Z-110609T0245Z/
RENO KS-
929 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RENO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3775 9819 3795 9815 3801 9782 3774 9785
TIME...MOT...LOC 0229Z 267DEG 29KT 3781 9789

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:57 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 6:57 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT WED JUN 8 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SHARP STATIONARY FRONT CURRENTLY EXTENDING FROM JUST SOUTHEAST OF
KSLN...SOUTHWEST TO JUST NORTHWEST OF KHUT...WILL EVENTUALLY SURGE
NORTH LATE TONIGHT AND THURSDAY MORNING...AS SHORTWAVE ENERGY
APPROACHES FROM THE WEST. SOUTHERLY WINDS ARE EXPECTED SOUTH OF
THE FRONT...WITH NORTHEASTERLY WINDS NORTH OF THE FRONT. THE FRONT
WILL FLIRT WITH KHUT-KSLN OVERNIGHT. FOR THIS EVENING...MAY SEE A
FEW THUNDERSTORMS DEVELOP ALONG THE FRONT AFFECTING MAINLY KHUT
AND KSLN. DO NOT THINK THUNDERSTORM COVERAGE WILL BE WIDESPREAD
GIVEN WEAK TO NIL UPPER LEVEL SUPPORT AND VERY WARM 700MB
TEMPERATURES. THE MAIN THREATS WILL ANY ACTIVITY THIS EVENING WILL
BE LOCALLY STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. THUNDERSTORMS
SHOULD END BY 06Z. SHOULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT
THURSDAY AFTERNOON FOR ALL SITES EXCEPT KCNU...AS SHORTWAVE ENERGY
INTERACTS WITH THE FRONTAL BOUNDARY IN PLACE.

ADK

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 8 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS THE CHANCE FOR PRECIPITATION TONIGHT
AND TOMORROW AND TEMPERATURES FOR TOMORROW.

SYNOPSIS:
A TROUGH SITS ALONG THE WESTERN CONUS WITH A BROAD RIDGE OVER THE
EAST COAST.  MOST OF THE CENTRAL PLAINS SITS UNDER SOUTHWESTERLY
FLOW WITH A FEW DISTURBANCES AT THE BASE OF THE TROUGH AND ITS
INFLECTION POINT.  THE DISTURBANCE THAT MOVED ACROSS THE NORTHERN
PLAINS EARLY THIS MORNING HELPED TO DRAG A COLD FRONT ACROSS
KANSAS.  THIS FRONT AS OF 20Z IS SITUATED FROM JUST WEST OF SALINA
TO SOUTH OF GREAT BEND.  SOUTH OF THE FRONT...TEMPERATURES HAVE
AGAIN SURGED INTO THE TRIPLE DIGITS WHILE BEHIND THE FRONT TEMPS ARE
IN THE MORE MODERATE 80S.  A LOW LEVEL CU FIELD IS DEVELOPING ALONG
THE FRONT IN NORTHEASTERN KANSAS THIS AFTERNOON.

TONIGHT:
THUNDERSTORMS REMAIN A POSSIBILITY THIS EVENING AND OVERNIGHT HOURS.
MAXIMUM HEATING THIS AFTERNOON ALONG AND AHEAD OF THE FRONT WILL
HELP TO INITIATE THUNDERSTORMS THIS EVENING.  CONVERGENCE ALONG THE
BOUNDARY WILL HELP WEAKEN THE CAP AND WITH 1000-2000 J/KG CAPE NEAR
THE BOUNDARY AND 40-50KT SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE.
THE MAIN CONCERN FOR THIS IS THE LACK OF UPPER LEVEL SUPPORT. THE
HRRR THIS AFTERNOON HAS BEEN CONSISTENT IN DEVELOPING CONVECTION IN
TWO SEPARATE LOCATIONS...NEAR THE LOW CENTER IN NORTHWESTERN
OKLAHOMA AND DEVELOPING NORTHEAST INTO SOUTH CENTRAL KANSAS...AND IN
NORTHEASTERN KANSAS BETWEEN 22-01Z.  THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONT THROUGH THE EVENING HOURS...BEFORE MOVING EASTWARD
INTO EAST CENTRAL KANSAS AND INTO MISSOURI.

ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR
MORNING - BETWEEN 06-12Z. THIS TIME THERE IS A WEAK DISTURBANCE
MOVING THROUGH THE REGION...GIVING SOME UPPER LEVEL SUPPORT...ALONG
WITH MOISTURE TRANSPORT/ISENTROPIC LIFT OVER THE BOUNDARY.  BECAUSE
OF THIS HAVE INCLUDED POPS ACROSS SOUTH CENTRAL KANSAS DURING THIS
PERIOD.

THURSDAY - SATURDAY:
THE FRONTAL POSITION WILL PIVOT ACROSS THE STATE WITH THE FRONT
RETURNING NORTH AS A WARM FRONT DURING THE AFTERNOON.  TEMPERATURES
WILL AGAIN BE CLOSE TO REACHING THE TRIPLE DIGITS NEAR THE
OKLAHOMA/KANSAS BORDER.  TEMPERATURES BEHIND THE FRONT WILL BE IN
THE MUCH COOLER UPPER 70S AND LOW 80S.  A FEW DISTURBANCES WILL
CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS DURING THE DAY AND
EVENING.  THIS WILL HELP INITIATE THUNDERSTORMS AS CAPE/SHEAR REMAIN
PLENTIFUL...WITH THE ADDITION OF UPPER LEVEL SUPPORT.

THE FRONT WILL CONTINUE TO SLIDE SLOWLY SOUTHWARD FRIDAY...BUT MAKE
LITTLE PROGRESS UNTIL EVENING WHEN IT WILL BEGIN TO PUSH INTO SOUTH
CENTRAL KANSAS AND OUT OF THE STATE.  PRECIPITATION CHANCES WILL
CONTINUE ALONG AND NORTH OF THE FRONT INTO SATURDAY MORNING WITH THE
INCREASED MOISTURE TRANSPORT AND LOW LEVEL JET.

BY SATURDAY AFTERNOON THE WARM FRONT WILL MOVE BACK NORTH ACROSS
SOUTHWESTERN KANSAS...LEAVING THE WARM/MOIST AIRMASS ACROSS MUCH OF
CENTRAL AND EASTERN KANSAS.  THIS WILL AID IN THUNDERSTORM
DEVELOPMENT...WITH 2000-2500 J/KG CAPE AND 50KTS OF BULK SHEAR
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...AND WITH THE
EXTREMELY CURVED HODOGRAPHS...TORNADOES COULD BE POSSIBLE. IT WILL
NEED TO BE MONITORED OVER THE NEXT FEW DAYS.

SUNDAY - WEDNESDAY:
A FEW WAVES CONTINUE TO MOVE THROUGH THE REGION DURING THE EXTENDED
PERIOD OF THE FORECAST...KEEPING LOW CHANCES FOR PRECIPITATION IN
THE MIX.  THE UPPER RIDGE WILL BUILD IN...BUT THE WAVES WILL MOVE
OVER IT...BREAKING IT DOWN BY THE BEGINNING OF THE WORK WEEK.  MOST
OF CENTRAL AND SOUTHERN KANSAS WILL STAY SOUTH OF AN APPROACHING
FRONT...KEEPING TEMPERATURES IN THE 90S FOR THE PERIOD.  THERE
REMAIN SOME SLIGHT DISCREPANCIES WITH HOW THE EXTENDED MODELS HANDLE
THE UPPER WAVES...AND HAVE KEPT SLIGHTS IN THE FORECAST FOR PART OF
MONDAY/TUESDAY AND WEDNESDAY.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CURRENT OBSERVATIONS SHOW THAT A COLD FRONT HAS PUSHED THROUGH
KRSL AND IS SLOWLY MOVING TOWARDS THE SOUTHEAST. A LINE OF CU HAS
ALSO BEGUN TO DEVELOP ALONG THE FRONT WITH GUSTY SOUTHERLY WINDS
AHEAD OF THE FRONT. BECAUSE OF THE RELATIVE ISOLATION NATURE OF
THE STORM COVERAGE...KEPT TAFS AT A VCTS WITH CB GROUP INSTEAD OF
TSRA. WOULD WANT TO SEE THE RADAR TRENDS TO HELP INCREASE
CONFIDENCE LEVEL BEFORE INSERTING A TSRA GROUP. MODEL DATA SHOWS
THAT THE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE AREA AND BEGIN
TO STALL OUT NEAR KHUT AND KICT LATE TONIGHT. THE BEST AREA TO
RECEIVE PRECIP WILL BE KHUT/KSLN/KICT. TOMORROW THE BOUNDARY WILL
BEGIN TO LIFT BACK NORTH AND GUSTY WINDS WILL CONTINUE THROUGH THE
DAY.

DUNTEN

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  96  67  87 /  20  30  30  30
HUTCHINSON      73  93  64  82 /  30  30  30  20
NEWTON          73  94  65  83 /  30  30  30  30
ELDORADO        72  93  66  87 /  20  30  30  30
WINFIELD-KWLD   74  96  69  91 /  20  30  30  30
RUSSELL         61  78  57  81 /  30  20  30  20
GREAT BEND      64  84  59  81 /  30  20  30  20
SALINA          68  90  62  82 /  30  20  30  20
MCPHERSON       71  92  63  82 /  30  30  30  20
COFFEYVILLE     72  93  69  90 /  20  10  20  30
CHANUTE         71  92  69  89 /  20  20  30  30
IOLA            71  92  68  88 /  20  20  30  30
PARSONS-KPPF    72  93  70  90 /  20  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 7:34 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT WED JUN 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
734 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND TONIGHT...MAINLY WEST OF THE FLINT HILLS CORRIDOR. A
FEW OF THE STORMS THIS EVENING COULD BE STRONG TO SEVERE...WITH
STRONG WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MAINLY NORTHWEST
OF THE TURNPIKE THURSDAY AFTERNOON AND EVENING...WITH CHANCES
SPREADING INTO SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. STRONG
TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING
GENERALLY NORTHWEST OF THE TURNPIKE...WITH SOME STORMS ALSO
PRODUCING LOCALLY HEAVY RAINFALL.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO MAINLY
SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT...WITH CHANCES
DEVELOPING NORTH ACROSS MUCH OF THE AREA AGAIN FOR SATURDAY AND
INTO SUNDAY. A FEW STRONG STORMS AND SOME WITH HEAVY RAINFALL
WILL BE POSSIBLE. A FEW OF THESE STORMS COULD BE SEVERE ON
SATURDAY AFTERNOON...WITH THE MAIN THREATS BEING LARGE HAIL AND
GUSTY WINDS. AFTER A BRIEF BREAK ON MONDAY...SLIGHT CHANCES FOR
STORMS WILL RETURN AGAIN ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY STILL BE NEEDED FOR A TIME THIS EVENING
WEST OF THE FLINT HILLS. STORMS SPOTTERS MAY AGAIN BE NEEDED
THURSDAY AFTERNOON AND EVENING MAINLY NORTHWEST OF THE TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC/BILLINGS/ADK

In the hours before

Special weather statement, Jun 8, 7:35 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT WED JUN 8 2011

KSZ049-051-090100-
MCPHERSON-SALINE-
735 PM CDT WED JUN 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF ROXBURY...OR 15 MILES NORTHEAST
OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Jun 8, 8:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             CUNNINGHAM              37.64N 98.43W
06/08/2011  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 8, 8:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND GST     CUNNINGHAM              37.64N 98.43W
06/08/2011  E50 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:19 PM CDTSevere Thunderstorm WarningICTKingman56 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningICTHarper, Sumner51 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno58 min
Jun 9, 5:51 PM CDTSevere Thunderstorm WarningICTHarvey, Reno54 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion38 min
Jun 9, 6:16 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick44 min
Jun 9, 6:40 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
Jun 9, 6:46 PM CDTTornado WarningICTHarvey, Sedgwick44 min
Jun 9, 6:51 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.